June 16th, 2011
We have written about the medical phenomenon referred to as “Medication Over-Use Headache” (MOH) in previous articles.
In patients who over use either Over-The-Counter drugs like aspirin, Excedrin, motrin or prescription drugs like Imitrex, Zomig, Relpax, an increase in the number of migraines experienced every month, occurs. This is also referred to a “rebound headache”.
Now, researchers have found that actual changes in the sensitivity of your nerves to migraine triggers may occur in patients that are over-using their anti-migraine drugs in an attempt to treat their constant pain.
Researchers of the department of pharmacology at the College of Medicine at the University of Arizona, report that, even after discontinuing the over-use of anti-migraine medications, long-lasting effects continue.
These effects include a decreased ability to withstand migraine triggers and therefore and increased pain response to these triggers and significantly increased numbers of migraines and an increase in the painful intensity of each new migraine.
It is becoming very clear, that a lifetime of treating migraine pain with either over-the-counter medications of prescription drugs, is not a permanent solution and in fact, can sometimes make the migraine problem worse.
Curt Hendrix, M.S., C.C.N., C.N.S.
Stopping the migraines before they start, is clearly preferable and healthier. Join the tens of thousands of migraines sufferers who have taken control of their migraines. www.migrelief.com